Hail, Nacogdoches
- When
- November 28, 3:48 PM CST
- Where
- Nacogdoches County, 1.36 mi ENE of Nacogdoches
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.610, -94.650
Showers and thunderstorms developed across all of northeast Texas during the day as an upper level disturbance moved into the Texas Hill Country of western Texas. These thunderstorms were elevated in nature producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Showers and thunderstorms developed across all of northeast Texas during the day as an upper level disturbance moved into the Texas Hill Country of western Texas. These thunderstorms were elevated in nature producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 28, 2:45 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST FRI NOV 28 2008 .DISCUSSION... POSITIVE TILT DEEP LAYER TROUGH EXTENDS FROM THE CENTRAL PLAINS SOUTHWEST INTO THE TX HILL COUNTRY THIS AFTERNOON. SUBTROPICAL JET STREAK APPROACHING 150KTS WILL SWING THIS WAY OVERNIGHT AHEAD OF THE TROUGH AXIS GENERATING ENOUGH LIFT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ONCE AGAIN ACROSS THE FOUR STATE REGION. HAVE TAPERED POPS HIGHEST ACROSS THE EAST AS DRY SLOT IN ASSOCIATION WITH THE UPPER TROUGH SHOULD HELP TO END PRECIPITATION ACROSS NE TX ZONES EARLY TONIGHT WHILE CONVECTION CONTINUES THROUGH MUCH OF THE NIGHT ACROSS OUR EASTERN ZONES. STATIONARY BOUNDARY ACROSS OUR EXTREME SOUTHERN ZONES ATTM HAS SHOWN A TENDENCY TO SLOWLY MOVE SOUTH AND DO NOT FEEL LIKE IT WILL BE MUCH MORE OF A FACTOR THROUGH THE NIGHT. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE ACROSS PORTIONS OF NORTHWEST LOUISIANA THROUGH THE NIGHT OVER ALREADY SATURATED GROUND BUT FFG VALUES ARE HIGH ENOUGH SUCH THAT NO WIDESPREAD FLOODING IS EXPECTED OVERNIGHT. LEFT CHANCE POPS GOING THROUGH THE DAY SATURDAY DUE TO THE LOCATION OF THE UPPER TROUGH AXIS BUT PRECIPITATION IF ANY SHOULD NOT BE MUCH. UPPER TROUGH MOVES INTO THE MID/LOWER MISS VALLEY SATURDAY INTO SUNDAY AS UPPER LEVEL ENERGY DIVES SOUTH INTO THE BACK SIDE OF THE TROUGH HELPING TO BRING SOME COLDER AIR INTO THE REGION ON SUNDAY. MAY BE ENOUGH MOISTURE WITH THIS REINFORCING SHOT OF ENERGY TO GENERATE SOME SCATTERED PRECIPITATION ACROSS OUR NORTHERN AND EASTERN ZONES THROUGH SUNDAY NIGHT BUT PRECIPITATION IF ANY SHOULD BE ON THE LIGHT SIDE. SUNDAY INTO MONDAY LOOKING MUCH COLDER AND WINDY BUT DRIER ON MONDAY. UPPER RIDGE ACROSS THE WESTERN CONUS FLATTENS OUT QUICKLY MONDAY INTO MONDAY NIGHT AS CUTOFF LOW DIVES INTO SOUTHERN CA LATE WED INTO THU. THERE MAY BE ENOUGH MOISTURE FOR A FRONTAL BOUNDARY TO WORK WITH ON THURSDAY TO GENERATE SOME PRECIP INTO THE END OF THE WORK WEEK. QUITE A BIT OF SPREAD ON THIS SOLUTION IN THE MEDIUM RANGE PROGS SO WILL KEEP SLIGHT CHANCE POPS GOING FOR NOW. PRELIMS TO FOLLOW...13. && .AVIATION... ALMOST STATIONARY FRONT REMAINS ACROSS SOUTHERN PORTIONS OF THE AREA...NEAR A LFK-AEX LINE AS OF 21Z. THE FRONT CONTINUES TO PROVIDE A FOCUS FOR DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND TSTMS...BOTH ALONG AND BEHIND THE BOUNDARY. THE FRONT SHOULD CONTINUE TO DRIFT SLOWLY SOUTH. WILL CONTINUE WITH A MVFR FORECAST FOR THE REMAINDER OF THE AFTERNOON INTO THE EVENING...WITH TEMPO IFR CONDITIONS IN PRECIPITATION AND FOG. LATER TONIGHT...AFTER 03Z... FLIGHT CONDITIONS EXPECTED TO DETERIORATE TO IFR WITH OCCASIONAL LIFR IN FOG AND RAIN. WINDS HAVE BECOME MOSTLY NORTH TO NORTHEAST AROUND 5 TO 10 KTS AT AREA TERMINALS...WITH AREAS ALONG AND SOUTH OF A LFK-AEX LINE STILL EXPERIENCING SOUTHWEST WINDS 5 TO 10 KTS...AT LEAST THROUGH THE REMAINDER OF THE AFTERNOON HOURS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 50 58 44 55 36 / 80 30 30 20 10 MLU 52 58 46 54 36 / 80 50 30 30 20 DEQ 45 55 37 52 32 / 70 30 30 20 10 TXK 47 57 42 54 36 / 70 30 30 20 10 ELD 46 57 41 53 36 / 80 50 30 30 20 TYR 48 57 43 56 37 / 60 30 30 10 0 GGG 50 58 41 56 36 / 60 30 30 10 0 LFK 53 62 42 60 38 / 70 30 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI NOV 28 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CST FRI NOV 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT AS AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES INTO THE SOUTHERN PLAINS. RAIN MAY BE HEAVY AT TIMES ALONG AND NORTH OF A STALLED FRONTAL BOUNDARY WHICH SHOULD CONTINUE TO RESIDE JUST SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. WHILE HEATING TODAY WILL RESULT IN DESTABILIZATION OF THE ATMOSPHERE SOUTH OF THE BOUNDARY...STRONG TO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THROUGH THE DAY SATURDAY. ONCE AGAIN...INSTABILITY WILL BE TOO WEAK TO PRODUCE ANY SEVERE THUNDERSTORMS...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
The Shreveport radar (KSHV), 121 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, November 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 138231, 138232.